Alert archive / California / Wind Advisories in 2017
Wind Advisory 22, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 10, 2017, 1:28 PM PDT. It took effect at Jun 10, 2017, 5:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 1:28 PM PDT (20:28 UTC)
- In effect from
- Jun 10, 2017, 5:00 PM PDT
- Expired
- Jun 11, 2017, 11:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
419 WWUS76 KHNX 102028 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 128 PM PDT Sat Jun 10 2017 CAZ095-098-099-110430- /O.NEW.KHNX.WI.Y.0022.170611T0000Z-170612T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 128 PM PDT Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SUNDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 11 PM PDT Sunday for the Kern County mountains and desert. * WINDS...West 25 to 40 mph with gusts up to 55 mph. Local gusts to 70 mph possible, especially right below the passes. * IMPACTS...Difficulty driving, especially for high profile vehicles. Blowing dust will restrict visibility in some locations. Roads affected by strong winds include Highway 58 through and below Tehachapi pass, Highway 178 through and below Walker pass and Highways 14 and 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee
4 follow-up statements
589 WWUS76 KHNX 110426 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 926 PM PDT Sat Jun 10 2017 CAZ095-098-099-111230- /O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 926 PM PDT Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...West 25 to 40 mph with gusts up to 55 mph. Local gusts to 70 mph possible, especially right below the passes. * IMPACTS...Difficulty driving, especially for high profile vehicles. Blowing dust will restrict visibility in some locations. Roads affected by strong winds include Highway 58 through and below Tehachapi pass, Highway 178 through and below Walker pass and Highways 14 and 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
982 WWUS76 KHNX 111223 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 523 AM PDT Sun Jun 11 2017 CAZ095-098-099-112030- /O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 523 AM PDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DUDLEY
641 WWUS76 KHNX 112016 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 116 PM PDT Sun Jun 11 2017 CAZ095-098-099-120600- /O.CON.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 116 PM PDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 25 to 35 mph with gusts up to 55 mph. Local gusts to 70 mph possible, especially right below the passes. * IMPACTS...Difficulty driving, especially for high profile vehicles. Blowing dust will restrict visibility in some locations. Roads affected by strong winds include Highway 58 through and below Tehachapi pass, Highway 178 through and below Walker pass and Highways 14 and 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
812 WWUS76 KHNX 120604 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1104 PM PDT Sun Jun 11 2017 CAZ095-098-099-120715- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-170612T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1104 PM PDT Sun Jun 11 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased this evening, and the wind advisory has been allowed to expire. Winds gusts up to to 40 mph may continue for the next few hours, but will continue to decrease overnight. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:08 AM PDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 2:08 AM PDT, 11 hours 20 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 208 AM PDT Sat Jun 10 2017 .SYNOPSIS...An area of low pressure will move into Northern California from the Pacific Northwest today and tonight and will bring the threat of showers and thunderstorms to the Sierra mainly north of Sequoia Park. High pressure will then build over the area beginning Monday as the low moves east into the Rockies. && .DISCUSSION...GOES-16 clean window infrared imagery shows scattered mid level clouds over the San Joaquin Valley with more concentrated clouds over the Grapevine region and Sierra foothills early this morning. The remainder of the forecast area is clear. Meanwhile in the bigger picture, water vapor imagery shows an area of low pressure moving into the Oregon coast from the Pacific and this feature will bring the threat of some precipitation and convection to the northern areas of the forecast area on Sunday. Latest models bring the center of the above mentioned low into the Sacramento Valley by mid day on Sunday and with plenty of colder air aloft, instability will maximize during the afternoon hours. Latest GFS and NAM12 models bring the precipitation threat south to about Fresno County in the Sierra with adjacent foothills showing a similar scenario. CAPE values on the NAM12 suggest the thunder threat will extend as far south as Fresno County Sunday after and early evening and the forecast grids show this accordingly. With the colder air arrival snow will fall to as low as 7000 feet in the Sierra with some minor accumulations expected in heavier showers. Winds will also pick up through the Kern County Mountains and desert areas with the arrival of the colder air. By Monday morning the threat of precipitation ends as models move the low into the Great Basin and then into the Rockies by Tuesday. Cold air left behind will keep Monday cool, then warming will occur at a pretty good clip next week as heights rise about 220 meters at 500 mb from Sunday through Tuesday. By later in the week, heights reach a maximum of around 5820 meters and this will allow for some 100's over the lower elevations as summer really begins to take hold. && .AVIATION... Local mountain obscurations continuing over the Kern County Mountains through 18z. Otherwise VFR conditions expected elsewhere in the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Dudley avn/fw...Molina synopsis...Dudley weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.